Affordable Access

Magnetic fluctuations with a zero mean field in a random fluid flow with a finite correlation time and a small magnetic diffusion.

Authors
  • Kleeorin, Nathan
  • Rogachevskii, Igor
  • Sokoloff, Dmitry
Type
Published Article
Journal
Physical Review E
Publisher
American Physical Society (APS)
Publication Date
Mar 01, 2002
Volume
65
Issue
3 Pt 2B
Pages
36303–36303
Identifiers
PMID: 11909240
Source
Medline
License
Unknown

Abstract

Magnetic fluctuations with a zero mean field in a random flow with a finite correlation time and a small yet finite magnetic diffusion are studied. Equation for the second-order correlation function of a magnetic field is derived. This equation comprises spatial derivatives of high orders due to a nonlocal nature of magnetic field transport in a random velocity field with a finite correlation time. For a random Gaussian velocity field with a small correlation time the equation for the second-order correlation function of the magnetic field is a third-order partial differential equation. For this velocity field and a small magnetic diffusion with large magnetic Prandtl numbers the growth rate of the second moment of magnetic field is estimated. The finite correlation time of a turbulent velocity field causes an increase of the growth rate of magnetic fluctuations. It is demonstrated that the results obtained for the cases of a small yet finite magnetic diffusion and a zero magnetic diffusion are different.

Report this publication

Statistics

Seen <100 times